Iowa, 2007Tornado and Flash Flood in Iowa, July 18 to 19, 2007
July 18 to 19, 2007 · NWS DVN · 31 events in 9 counties and zones
Heavy rain-producing showers and thunderstorms moved across eastern Iowa and northwest Illinois during the evening and overnight hours of July 18th. A bowing segment of thunderstorms pushed east southeast across areas from just south of Waterloo, IA to the Quad Cities producing widespread wind damage, torrential rainfall, and an isolated tornado near Paris, IA.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $149,000
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain-producing showers and thunderstorms moved across eastern Iowa and northwest Illinois during the evening and overnight hours of July 18th. A bowing segment of thunderstorms pushed east southeast across areas from just south of Waterloo, IA to the Quad Cities producing widespread wind damage, torrential rainfall, and an isolated tornado near Paris, IA. Rainfall totals ranged between three quarters of an inch to just under 3 inches, but due to saturated soils some flooding problems developed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jul 18, 10:30 AM CST, 7 hours earlier.
Area forecast discussion, Jul 18, 10:30 AM CST, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1130 AM CDT WED JUL 18 2007
.UPDATE...
HAVE UPDATED FORECAST GRIDS FOR TODAY AND TONIGHT TO REFLECT
CURRENT CONDITIONS AND THINKING FOR CONVECTIVE EVOLUTION LATER.
16Z SURFACE ANALYSIS INDICATES BOUNDARY EXTENDING FROM NEAR
THUNDER BAY TO KAEL TO FAR SERN SD. SURFACE DEWPOINTS ARE HAVING
NO TROUBLE REACHING THE 70S AHEAD OF THE FRONT SEEING AN OCCASIONAL
SPRINKLE OUT OF THE VERY HIGH CLOUDS OVER THE CWA...SO HAVE
DROPPED POPS FOR THE REST OF MORNING AND EARLY AFTERNOON INTO THE
ISOLATED CATEGORY. DECK OF THICK CI IS PUSHING SELY THROUGH THE
AREA...WITH BREAKS BEHIND IT ALREADY WORKING INTO THE NRN TIER
AHEAD FO THINNER CI. TEMPS TODAY ARE JUMPING UP FASTER THAN
FCST...AND WITH THINKING OF THINNER CLOUDS AND LESS PRECIP DURING
THE DAYTIME...HAVE INCREASED MAX TEMPS A DEGREE OR TWO ACROSS MUCH
OF THE AREA. BELIEVE MOST FAVORED AREA FOR CONVECTIVE DEVELOPMENT
THIS AFTERNOON WILL BE WEST OF THE CWA IN NW/N CTRL IA...EVOLVING
INTO AN MCS THAT MOVES ACROSS THE BDRY INTO THE CWA IN THE LATER
AFTERNOON/EVENING HOURS. SHORTWAVE DIVING OUT OF THE DAKOTAS WILL
PROVIDE UPPER LEVEL SUPPORT...AND INSTABILITY WILL BE RATHER HIGH
IF CLOUDS BREAK UP ENOUGH TO ALLOW AT LEAST INTERMITTENT SUN. SPC
MODERATE RISK REMAINS OVER THE CWA MAINLY FOR WIND THREAT THIS
EVENING ASSOCIATED WITH THE MCS...AS HIGH FREEZING LEVELS AND
FAIRLY MOIST ATMOSPHERE MAY KEEP HAIL IN CHECK. HEAVY RAIN REMAINS
A THREAT...AND WITH MANY PARTS OF THE CWA SEEING 2-5 INCHES OF
RAIN SO FAR THIS WEEK...WILL NEED TO MONITOR FLOODING THREAT
CLOSELY AS MCS EVOLVES.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-LOUISA-
MUSCATINE-SCOTT-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR BUREAU-CARROLL-
HENDERSON-HENRY IL-JO DAVIESS-MERCER-PUTNAM-ROCK ISLAND-
STEPHENSON-WARREN-WHITESIDE.
MO...NONE.
&&
MAYESHazardous weather outlook, Jul 18, 7:52 AM CST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
852 AM CDT WED JUL 18 2007
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-191400-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
852 AM CDT WED JUL 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS...AS WELL AS A
CONTINUED POTENTIAL FOR FLOODING...TODAY AND TONIGHT.
THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON AND EARLY EVENING IN
CENTRAL AND WESTERN IOWA AS A FRONT MOVES ACROSS THE AREA...AIDED
BY A STRONGER UPPER-LEVEL SYSTEM. THESE STORMS ARE EXPECTED TO FORM
INTO A COMPLEX THAT MOVES ACROSS THE AREA THROUGH THE LATE AFTERNOON
AND EVENING INTO THE OVERNIGHT HOURS. THE PRIMARY THREATS FROM
THIS ACTIVITY WILL BE FROM DAMAGING WINDS...WITH THE POTENTIAL FOR
WINDS UP TO OR EXCEEDING 70-80 MPH...AND HEAVY RAINFALL THAT WILL
COMPOUND CURRENT FLOODING CONDITIONS. THE SATURATED GROUND WILL
MAKE THE AREA PARTICULARLY VULNERABLE TO FLASH FLOODING AS WELL AS
DAMAGE TO VEGETATION. A SECONDARY THREAT FROM THE THUNDERSTORMS
WILL BE FROM HAIL UP TO THE SIZE OF QUARTERS. AN ISOLATED TORNADO
COULD ALSO OCCUR IF ANY ISOLATED STORMS DEVELOP IN THE AREA NEAR
THE FRONTAL BOUNDARY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON
THURSDAY...MAINLY SOUTH OF A LINE FROM MEMPHIS TO MACOMB. IN
ADDITION...THE POTENTIAL FOR HEAVY RAINFALL WILL CONTINUE SOUTH OF
INTERSTATE 80 AS STORMS MOVE THROUGH THE AREA. THUNDERSTORMS MAY
BE ONGOING ON THURSDAY MORNING FROM THE OVERNIGHT ACTIVITY AND
WILL CONTINUE TO PUSH OUT OF THE AREA THROUGH THE MORNING HOURS.
THE MAIN THREATS WOULD BE FROM HEAVY RAINFALL AND DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT.
SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL OVER ONE INCH AND
ANY FLOODING AS WELL AS SEVERE WEATHER.
A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE
CONDUCTED AT 1230 PM CDT.
MAYES
In the hours before
Local storm report, Jul 18, 2:47 PM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
347 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM HEAVY RAIN ENE STERLING 41.80N 89.69W
07/18/2007 M1.71 INCH WHITESIDE IL TRAINED SPOTTER
COCORAHS OBSERVER. 24 HR TOTAL.
0650 AM HEAVY RAIN 1 SSW COLETA 41.89N 89.81W
07/18/2007 M1.35 INCH WHITESIDE IL TRAINED SPOTTER
0700 AM HEAVY RAIN 3 WSW CHADWICK 42.00N 89.94W
07/18/2007 M1.23 INCH CARROLL IL TRAINED SPOTTER
COCORAHS OBSERVER. 24 HR TOTAL.
0700 AM HEAVY RAIN 4 N FREEPORT 42.35N 89.63W
07/18/2007 M1.25 INCH STEPHENSON IL TRAINED SPOTTER
COCORAHS OBSERVER. 24 HR TOTAL.
0700 AM HEAVY RAIN 2 NW FREEPORT 42.31N 89.66W
07/18/2007 M1.46 INCH STEPHENSON IL TRAINED SPOTTER
COCORAHS OBSERVER. 24 HR TOTAL.
0700 AM HEAVY RAIN 1 W GERMAN VALLEY 42.22N 89.50W
07/18/2007 M1.81 INCH STEPHENSON IL TRAINED SPOTTER
COCORAHS OBSERVER. 24 HR TOTAL.
1100 AM HEAVY RAIN WSW LADD 41.38N 89.21W
07/18/2007 M2.53 INCH BUREAU IL TRAINED SPOTTER
COCORAHS OBSERVER. 24 HR TOTAL.
&&
MAYESSpecial weather statement, Jul 18, 4:54 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
554 PM CDT WED JUL 18 2007
IAZ040>042-051>053-063>065-076-077-190100-
BENTON IA-BUCHANAN IA-CEDAR IA-DELAWARE IA-DUBUQUE IA-IOWA IA-
JOHNSON IA-JONES IA-KEOKUK IA-LINN IA-WASHINGTON IA-
554 PM CDT WED JUL 18 2007
...SEVERE WEATHER AND FLASH FLOODING POSSIBLE THROUGH 8 PM...
THUNDERSTORMS WITH HEAVY RAIN WERE ENTERING THE REGION. THEY ARE
MOVING SOUTHEAST AROUND 30 MPH. THESE STORMS WILL BE CAPABLE OF
PRODUCING SEVERE WEATHER...INCLUDING DAMAGING WINDS IN EXCESS OF 50
MPH. FLASH FLOODING IS ALSO POSSIBLE.
BE ON THE LOOKOUT FOR RAPIDLY DETERIORATING WEATHER CONDITIONS. SEEK
SHELTER IF THREATENING WEATHER APPROACHES. ALSO BE ON THE LOOKOUT
FOR FLOODED ROADS AND STREAMS. TURN AROUND...DO NOT DROWN.
JAZ
Local storm report, Jul 18, 5:27 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
627 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND GST 8 W GARRISON 42.14N 92.30W
07/18/2007 E50 MPH BENTON IA EMERGENCY MNGR
&&
TERRYSSpecial weather statement, Jul 18, 5:28 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
628 PM CDT WED JUL 18 2007
IAZ040>042-051>054-063>068-076>078-087-088-ILZ015-190200-
BENTON IA-BUCHANAN IA-CEDAR IA-CLINTON IA-DELAWARE IA-DUBUQUE IA-
HENRY IA-IOWA IA-JACKSON IA-JEFFERSON IA-JOHNSON IA-JONES IA-
KEOKUK IA-LINN IA-LOUISA IA-MUSCATINE IA-ROCK ISLAND IL-SCOTT IA-
WASHINGTON IA-
628 PM CDT WED JUL 18 2007
...SEVERE WEATHER AND FLASH FLOODING POSSIBLE THROUGH 9 PM...
THUNDERSTORMS WITH HEAVY RAIN WERE ENTERING THE REGION. THEY ARE
MOVING SOUTHEAST AT 40 TO 50 MPH. THESE STORMS WILL BE CAPABLE OF
PRODUCING SEVERE WEATHER...INCLUDING DAMAGING WINDS IN EXCESS OF 50
MPH. FLASH FLOODING IS ALSO POSSIBLE.
BE ON THE LOOKOUT FOR RAPIDLY DETERIORATING WEATHER CONDITIONS. SEEK
SHELTER IF THREATENING WEATHER APPROACHES. ALSO BE ON THE LOOKOUT
FOR FLOODED ROADS AND STREAMS. TURN AROUND...DO NOT DROWN.
JAZ
Event by event
28 thunderstorm wind, 1 tornado, 1 flash flood, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Benton
- When
- July 18, 5:30 PM CST
- Where
- Benton County, 0.51 mi W of Urbana
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.220, -91.880
Winds estimated to be 65 mph blew down some trees and damaged some signs.
Thunderstorm Wind, Benton
- When
- July 18, 5:37 PM CST
- Where
- Benton County, 0.86 mi NE of Mt Auburn
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.260, -92.090
Thunderstorm Wind, Benton
- When
- July 18, 5:38 PM CST
- Where
- Benton County, 0.86 mi NE of Mt Auburn
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.260, -92.090
Winds estimated to be at least 75 mph.
Thunderstorm Wind, Benton
- When
- July 18, 5:41 PM CST
- Where
- Benton County, 0.86 mi NE of Mt Auburn
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.260, -92.090
Winds estimated to be 80 mph.
Thunderstorm Wind, Benton
- When
- July 18, 5:42 PM CST
- Where
- Benton County, 2.65 mi WNW of Cheney
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.260, -91.980
Winds estimated to be 75 mph flattened some corn fields between Mount Auburn and Urbana.
Thunderstorm Wind, Benton
- When
- July 18, 5:43 PM CST
- Where
- Benton County, 0.86 mi NE of Mt Auburn
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.260, -92.090
Winds estimated to be 65 mph blew down some trees.
Thunderstorm Wind, Benton
- When
- July 18, 5:44 PM CST
- Where
- Benton County, 0.86 mi NE of Mt Auburn
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 42.260, -92.090
Winds estimated to be 75 mph blew the roof off a hog confinement building, flattened most corn fields just west of town. In addition, a few trees and power lines were blown down in town, as well as numerous tree limbs.|
Thunderstorm Wind, Benton
- When
- July 18, 5:45 PM CST
- Where
- Benton County, 0.69 mi S of Shellsburg
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 42.090, -91.870
A wind gust of 68 mph was measured.
Thunderstorm Wind, Benton
- When
- July 18, 5:45 PM CST
- Where
- Benton County, 0.51 mi W of Urbana
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 42.220, -91.880
Winds estimated to be 60 mph blew down numerous trees, blew shingles off roofs, and blew newer fences down. Visibility was reduced to zero miles due to very heavy rain. |
Thunderstorm Wind, Benton
- When
- July 18, 5:50 PM CST
- Where
- Benton County, 0.51 mi W of Urbana
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 42.220, -91.880
Winds estimated to be 70 mph blew down some trees on top of a few houses and vehicles. One house had a hole in its roof from a fallen tree. In addition, a six foot wooden fence was blown down.
Thunderstorm Wind, Buchanan
- When
- July 18, 6:00 PM CST
- Where
- Buchanan County, 0.86 mi SW of Rowley
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.371, -91.842
Winds estimated to be 60 mph blew down some trees. Time estimated.
Thunderstorm Wind, Linn
- When
- July 18, 6:00 PM CST
- Where
- Linn County, 2.47 mi SE of Troy Mills
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.260, -91.640
Winds estimated to be 65 mph blew down several tree limbs 6-8 inches in diameter. In the area, numerous trees were toppled completely.
Thunderstorm Wind, Linn
- When
- July 18, 6:00 PM CST
- Where
- Linn County, Alburnett
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 42.150, -91.620
Winds estimated to be 70 mph blew down several large trees damaging some homes. Time estimated.
Thunderstorm Wind, Linn
- When
- July 18, 6:00 PM CST
- Where
- Linn County, Central City
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 42.200, -91.530
Winds estimated to be 70 mph blew down several large maple trees and power lines. Time estimated.
Thunderstorm Wind, Linn
- When
- July 18, 6:02 PM CST
- Where
- Linn County, 2.65 mi ENE of Walker
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.290, -91.780
Tornado, Linn
- When
- July 18, 6:15 PM CST to 6:17 PM CST
- Where
- Linn County, 1 mi W of Paris
- Rating
- EF1
- Path length
- 1.2 mi
- Path width
- 100 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.230, -91.600
A tornado briefly touched down just west of Paris, IA, or about 14.5 miles north of Cedar Rapids, IA around 7:15 PM on July 18th. It destroyed a farm shed completely, ripped part of a roof off of another farm shed, and damaged several trees and crops in the area.
Thunderstorm Wind, Linn
- When
- July 18, 6:20 PM CST
- Where
- Linn County, Mt Vernon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.920, -91.420
Thunderstorm Wind, Linn
- When
- July 18, 6:25 PM CST
- Where
- Linn County, 0.51 mi E of Central City
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.200, -91.520
Winds estimated to be 65 mph blew down some trees across streets making them impassible.|
Thunderstorm Wind, Johnson
- When
- July 18, 6:30 PM CST
- Where
- Johnson County, 0.86 mi NW of Tiffin
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.710, -91.680
Winds estimated to be 65 mph blew down some trees on Ireland and James Ave. Time estimated.
Thunderstorm Wind, Jones
- When
- July 18, 6:37 PM CST
- Where
- Jones County, 3.37 mi WSW of Langworthy
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 42.180, -91.290
Winds estimated to be 70 mph blew down some trees and power poles and flattened some crops.|
Thunderstorm Wind, Cedar
- When
- July 18, 6:40 PM CST
- Where
- Cedar County, Rochester
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 41.670, -91.170
Winds estimated to be 60 mph blew down some power lines.
Thunderstorm Wind, Cedar
- When
- July 18, 6:50 PM CST
- Where
- Cedar County, 2.77 mi S of Lime City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.610, -91.080
Winds estimated to be 60 mph blew down a tree.
Thunderstorm Wind, Cedar
- When
- July 18, 6:50 PM CST
- Where
- Cedar County, 0.86 mi NE of Bennett
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.740, -90.970
Winds estimated to be 60 mph blew down a tree. Time estimated.|
Thunderstorm Wind, Jones
- When
- July 18, 6:55 PM CST
- Where
- Jones County, 0.69 mi S of Anamosa
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.110, -91.280
Winds estimated to be 60 mph blew down a tree.
Thunderstorm Wind, Clinton
- When
- July 18, 6:55 PM CST
- Where
- Clinton County, 0.52 mi E of Wheatland
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.830, -90.840
Winds estimated to be 60 mph blew down a tree on a power line.
Flash Flood, Jackson
- When
- July 18, 7:00 PM CST to 9:00 PM CST
- Where
- Jackson County, 0.51 mi E of Green Is
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 42.150, -90.320
Torrential rains have resulted in several wash-outs on gravel roads across the eastern part of Jackson County. In addition, trees fell over due to saturated soils and sloped areas eroded. Time estimated.
Thunderstorm Wind, Clinton
- When
- July 18, 7:10 PM CST
- Where
- Clinton County, Dewitt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.820, -90.550
Winds estimated to be 60 mph blew down some power lines on the northwest side of De Witt.
Thunderstorm Wind, Scott
- When
- July 18, 7:14 PM CST
- Where
- Scott County, 0.86 mi SW of Maysville Stender Ar
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.660, -90.740
Winds estimated to be 65 mph blew down some trees on 120th Ave near Donahue.
Thunderstorm Wind, Scott
- When
- July 18, 7:14 PM CST
- Where
- Scott County, 2.32 mi NNW of Davenport
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.560, -90.600
Winds estimated to be 65 mph blew down some trees on Utica Ridge Rd. south of 210th St.
Thunderstorm Wind, Scott
- When
- July 18, 7:15 PM CST
- Where
- Scott County, 2.95 mi NNW of Davenport
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 41.570, -90.600
Winds estimated to be 65 mph blew down a tree on County Road F55 just west of Jersey Ridge Rd. Time estimated.
Lightning, Johnson
- When
- July 19, 1:00 AM CST
- Where
- Johnson County, 5 mi S of Oxford
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 41.598, -91.830
Lightning struck a home on Iwv Rd SW south of Oxford, IA around 2 AM causing a fire. The homeowner was able to extinguish most of the fire. Minor fire and smoke damage was reported. Time estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, July 18, 2007$556,000 · 65 kt wind · 31 events
- Hail and Damaging Winds in Wisconsin, July 18, 2007$297,000 · 1.75 in hail · 15 events
- Hail in South Dakota, July 18, 2007$500,000 · 2.75 in hail · 4 events
- Hail and Damaging Winds in Michigan, July 18, 2007$207,000 · 1.75 in hail · 22 events
- Tornadoes and Hail in Montana, July 18, 2007$381,000 · EF0 · 9 events
- Flash Flooding and Damaging Winds in Indiana, July 18 to 19, 2007$155,000 · 68 kt wind · 12 events
- Damaging Winds in Michigan, July 18, 2007$175,000 · 65 kt wind · 2 events
- Flood and Hail in South Dakota, July 18, 2007$110,000 · 2.75 in hail · 11 events
- Damaging Winds in Arizona, July 18, 2007$150,000 · 70 kt wind · 2 events
- Flash Flood and Hail in Kentucky, July 18, 2007$50,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Kentucky, July 18, 2007$40,000 · 1 in hail · 13 events
- Flash Flooding and Flooding in Illinois, July 18 to 19, 20071 in hail · 38 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49966, 49967, 49968, 49969, 49970, 49971, 49974, 49977, 49979, 49987, 49989, 49992, 50028, 50029, 49993, 52635, 49994, 49996, 49997, 49998, 49999, 50000, 50003, 50005, 50006, 52647, 50008, 50010, 50011, 50012, 52675.